Share this:
profrich
@profrich

Posts: 10
Joined: Oct 07, 2018

I have very difficult muscle twitches on imbruvica. Any advice?

Posted by @profrich, Mon, Nov 26 7:28pm

I've been on Imbruvica for 22 days. All was going well until I developed muscle twitches (fasciculations not cramps). They have kept me up the past two nights. If I cannot improve this situation I will have to quit the medicine. Has anyone else had this? If so, did it get better eventually?

Thanks,

Rich

REPLY

Hello @profrich. I'd like to invite @dougmann, @james47, @ssid, @eliejose, and @gmack to this discussion as they have all discussed taking imbruvica (ibrutinib) and they may be able to share their experiences with the drug. @profrich, if you don't mind me asking, is this the only side-effect you are experiencing? Has your provider discussed any alternatives with you if this side-effect persists?

@JustinMcClanahan

Hello @profrich. I'd like to invite @dougmann, @james47, @ssid, @eliejose, and @gmack to this discussion as they have all discussed taking imbruvica (ibrutinib) and they may be able to share their experiences with the drug. @profrich, if you don't mind me asking, is this the only side-effect you are experiencing? Has your provider discussed any alternatives with you if this side-effect persists?

Jump to this post

Oddly, it is my only side effect but is an almost intolerable one. Have I joined just by answering this? He is supposed to call me later today to discuss options.

@protech Depending on what specifically is causing the twitches (i.e. nerve, muscle, brain etc) and whether you’re trying to work, you might try a muscle relaxer, gabapentin or even something like lorazepam. Also, perhaps meds that treat twitches like turrets syndrome might help? Hopefully your team will have some thoughts. Hang in there. Chemo, even biologics all have side effects…but they are only for a time and might cure you.

@profrich

Oddly, it is my only side effect but is an almost intolerable one. Have I joined just by answering this? He is supposed to call me later today to discuss options.

Jump to this post

@profrich, yes, you have joined by participating. Any discussion that you post a reply to you will automatically be following. I see that you are also following the Blood Cancers & Disorders group, as well as the Bones, Joints & Muscles group. You can follow or unfollow any group, page, or discussion that you choose. It is always a bit easier to navigate the site, if you visit the site directly rather than by email. Let me know if you have any other questions about following groups or discussions, or how to change your notifications.

@profrich, did you have a chance to see @ckeys response as well?

@profrich
I have been taking ibrutinib for over 3 years now and I have no problem with muscle twitching. I do however get muscle cramps in various parts of my body. I am not sure if is related to the drug. The cramps usually last for only a minute or so.
@gmack

@profrich

After a 1 1/2 weeks on ibrutinib I started feel twitche in my muscles and heart. After 3 weeks I ended up in the ICU to stabilize my heart. Both an echocardiogram and ct scan showed my heart is in good shape and would hot have causes this. I am even afraid to switch to calquence after this. I might do immumotherapy.

Jump to this post

Hello @profrich

As I was not familiar with the name of the drug that you mentioned I looked it up on the internet, and I see that ibrutinib is used to treat CLL/SLL. I checked on a website for problems that patients had with this drug and heart arrhythmia was mentioned as one of those side-effects. Here is a link to that information, if you click on the link you can read more about it.

https://www.imbruvicahcp.com/cll?&

You mentioned the possibility of immunotherapy, has this been discussed with your doctor?

After a 1 1/2 weeks on ibrutinib I started feel twitche in my muscles and heart. After 3 weeks I ended up in the ICU to stabilize my heart. Both an echocardiogram and ct scan showed my heart is in good shape and would hot have causes this. I am even afraid to switch to calquence after this. I might do immumotherapy.

@profrich

After a 1 1/2 weeks on ibrutinib I started feel twitche in my muscles and heart. After 3 weeks I ended up in the ICU to stabilize my heart. Both an echocardiogram and ct scan showed my heart is in good shape and would hot have causes this. I am even afraid to switch to calquence after this. I might do immumotherapy.

Jump to this post

@profrich, I moved your new discussion about imbruvica (ibrutinib) back to your original discussion so that the members who joined could see your update. @gmack had shared their experience with ibrutinib, although they didn't have twiches, they did have cramps.

Is calquence the medication that was recommended for you to try next?

@JustinMcClanahan

@profrich, I moved your new discussion about imbruvica (ibrutinib) back to your original discussion so that the members who joined could see your update. @gmack had shared their experience with ibrutinib, although they didn't have twiches, they did have cramps.

Is calquence the medication that was recommended for you to try next?

Jump to this post

Yes, Calquence is suggested next (It should have been first). However, I am now leery of that too. I think I will do immunotherapy if I don't have the 17 deletion.

Anyone have experience of switching from imbruvica to calquence?

Please login or register to post a reply.